Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 38, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 17, 2016, 10:55 PM EDT for Mackinac County, Michigan. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2016, 10:55 PM EDT (02:55 UTC)
- Expired
- Jul 18, 2016, 12:00 AM EDT
- In force
- 65 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 111 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 11:29 PM EDT | HAIL 1 | Saint Ignace, MI | |
| Jul 17, 11:30 PM EDT | MARINE TSTM WIND 44 | Mackinac Island, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 2.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
830
WUUS53 KAPX 180255
SVRAPX
MIC097-180400-
/O.NEW.KAPX.SV.W.0038.160718T0255Z-160718T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1055 PM EDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...
* UNTIL MIDNIGHT EDT
* AT 1054 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BREVORT...OR
16 MILES WEST OF ST. IGNACE...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ST. IGNACE...MACKINAC ISLAND...MORAN...BREVORT...CEDARVILLE...
ALLENVILLE...POINT AUX PINS ON...HESSEL...EVERGREEN SHORES...
STRAITS STATE PARK AND MARQUETTE ISLAND.
THOSE ATTENDING EVENTS ON MACKINAC ISLAND ARE IN THE PATH OF
THIS STORM AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER
CONDITIONS. SEEK SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4603 8424 4599 8423 4598 8416 4589 8419
4586 8435 4580 8426 4573 8427 4571 8424
4568 8425 4583 8497 4588 8498 4595 8508
4596 8513 4609 8507
TIME...MOT...LOC 0254Z 278DEG 33KT 4595 8504
HAIL...1.00IN
WIND...<50MPH
$$
JZ4 follow-up statements
358
WWUS53 KAPX 180312
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1112 PM EDT SUN JUL 17 2016
MIC097-180400-
/O.CON.KAPX.SV.W.0038.000000T0000Z-160718T0400Z/
MACKINAC MI-
1112 PM EDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR MACKINAC COUNTY...
AT 1111 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF
ST. IGNACE...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ST. IGNACE...MACKINAC ISLAND...MORAN...CEDARVILLE...ALLENVILLE...POINT AUX
PINS ON...HESSEL...EVERGREEN SHORES...STRAITS STATE PARK AND MARQUETTE
ISLAND.
THOSE ATTENDING EVENTS ON MACKINAC ISLAND ARE IN THE PATH OF
THIS STORM AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER
CONDITIONS. SEEK SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4589 8419 4586 8435 4580 8426 4573 8427
4571 8424 4568 8425 4578 8472 4579 8473
4583 8497 4596 8499 4607 8486 4603 8424
4599 8423 4598 8416
TIME...MOT...LOC 0311Z 278DEG 33KT 4593 8482
HAIL...1.00IN
WIND...<50MPH
$$
JZ333
WWUS53 KAPX 180331
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1131 PM EDT SUN JUL 17 2016
MIC097-180400-
/O.CON.KAPX.SV.W.0038.000000T0000Z-160718T0400Z/
MACKINAC MI-
1131 PM EDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR EASTERN MACKINAC COUNTY...
AT 1130 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MACKINAC
ISLAND...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ST. IGNACE...MACKINAC ISLAND...CEDARVILLE...POINT AUX PINS...HESSEL...
EVERGREEN SHORES...STRAITS STATE PARK AND MARQUETTE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4589 8419 4586 8435 4580 8426 4573 8427
4571 8424 4568 8425 4582 8486 4592 8477
4604 8457 4603 8424 4599 8423 4598 8416
TIME...MOT...LOC 0330Z 292DEG 35KT 4585 8457
HAIL...1.00IN
WIND...<50MPH
$$
JZ448
WWUS53 KAPX 180348
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1148 PM EDT SUN JUL 17 2016
MIC097-180400-
/O.CON.KAPX.SV.W.0038.000000T0000Z-160718T0400Z/
MACKINAC MI-
1148 PM EDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR EASTERN MACKINAC COUNTY...
AT 1147 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOIS BLANC
ISLAND...OR 9 MILES SOUTHEAST OF MACKINAC ISLAND...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
POINT AUX PINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4568 8425 4579 8473 4590 8463 4587 8436
4580 8426 4573 8427 4571 8424
TIME...MOT...LOC 0347Z 286DEG 32KT 4580 8445
HAIL...1.00IN
WIND...<50MPH
$$
JZ422
WWUS53 KAPX 180400
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1200 AM EDT MON JUL 18 2016
MIC097-180409-
/O.EXP.KAPX.SV.W.0038.000000T0000Z-160718T0400Z/
MACKINAC MI-
1200 AM EDT MON JUL 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACKINAC COUNTY
WILL EXPIRE AT MIDNIGHT EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 4568 8425 4579 8473 4590 8463 4587 8436
4580 8426 4573 8427 4571 8424
TIME...MOT...LOC 0358Z 278DEG 33KT 4580 8445
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:17 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 17, 10:17 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1017 PM EDT SUN JUL 17 2016
.UPDATE...
Issued at 1017 PM EDT Sun Jul 17 2016
Cluster of vigorous t-storms moving into eastern upper MI late
this evening. Storms are at the nose of an instability plume
poking up into eastern WI/Bay of Green Bay area. Mucapes feeding
this activity are only in the 500-700j/kg range, none too
impressive, but 0-6km bulk shear values are around 50kt, promoting
some supercell structures and more intense storms than we would
otherwise expected. Cluster will continue to propagate ese-ward
across eastern upper/far northern lower, approaching severe levels
at times (though storms have been reluctant to cross that line
thus far).
Extra attention is worthy for the Straits region, which of course
has considerably more boat traffic than usual this evening.
&&
.SHORT TERM...(This evening THROUGH mONDAY)
Issued at 351 PM EDT Sun Jul 17 2016
IMPACTS: Showers and thunderstorm CHANCES and storm severity.
Possibly some pretty gusty winds in spots into evening.
Synoptic pattern and observations:
An MCV continues to lift into the region with a weak sfc low
pressure lifting toward the Straits. This continues to push showers
across the NE CWA, fed by increasing moisture aloft on the nose of a
still strong LLJ. The clouds and rain have resulted in a complete
lack of instability for thunder, as was expected earlier. The latest
marginal risk for severe storms has been cut well back to along
and SE of a line from HTL-APN. We have not been able to tap the
strong winds aloft very much, but slow mixing off to the SW, well
behind the rain, is starting to get into it. Gusts to 30 mph, likely
stronger in the GTV Bay region, is starting to spread to the NE from
Manistee. Further upstream, sharp upper trough continues to push a
cold front SE through SW Ontario, and couple with daytime heating, a
line of showers and storms has developed. Also, associated with a
weaker MCV/vort max and weak sfc low, a band of showers and storms
was working across the arrowhead of MN. A cold front extended to the
south of this low, through MN and back into NE. Cumulus has been
developing out ahead across NRN Wisconsin where the morning MCS
didn't turn over the atmosphere as much. Not a lot of vertical
extent at this point. Crazy complex pattern.
Synoptic pattern evolution:
Some partial clearing of the clouds is expected through the evening,
especially south of M-72. Temperatures will be able to rise into the
middle 70s to lower 80s while mixing deepens enough to where SW
winds aloft will increase with gusts 25 to 35 mph. We will also be
able to develop at least some instability due to the advection of
higher theta-e air and warming. This is also where subsidence behind
the departing rains is likely less. Regardless, convection is tied
to the features mentioned above, and we are most likely going to
have to wait for their arrival before we start thinking potential
showers and storms. The axis of highest theta-e air lays over us
this evening, mainly across nrn lower. MUCAPES rise to as high as
250-500j/kg in eastern upper, to around 1200j/kg along M-55 as the
front/pre-frontal trough from MN arrives. We can either spark some
isolated to scattered showers/storms with the front, or watch a
developing band from Wisconsin work our way. Loss of heating and lack
of of better forcing which remain across the nrn CWA will most
likely not bring any widespread coverage of showers. The front
should be able to bring us something, but severe chances are minimal
at best. There is less instability expected in the NRN half of the
CWA as the MCV/vort max from the arrowhead arrives. Maybe some
better coverage of showers there, but storms and severe chances
certainly not as likely.
The stronger shortwave working through Ontario will push the better
forcing north of SSM, while the cold front sweeps through overnight.
Could see some remnant showers cross Lake Superior, but being well
into the night, no thunder expected. Rather, expect to feel lowering
humidity late tonight through Monday with some scattered cumulus. No
rain chance.
Low temperatures tonight in the low 60s eastern upper to the upper
60s nearer the Saginaw Bay. Highs Monday around 70F eastern upper to
the low 80s in downsloping areas nearer Saginaw Bay in NW flow.
.LONG TERM...(Monday night through Sunday)
Issued at 351 PM EDT Sun Jul 17 2016
Long term... /Monday Night through Wednesday/
Weather Impacts: None expected.
Synoptic pattern: Low amplitude trough aloft over the northeast
quadrant of the CONUS Monday night will steadily move east and give
way to a building ridge of high pressure aloft that will spread
across the Upper Mississippi Valley and into the western Great Lakes
by Wednesday. Surface high pressure initially over the Great Lakes
Tuesday will drift east by Wednesday and return flow on back side of
high will advect increasingly warm/moist air into the region -
resulting in a risk for storms beginning late Wednesday.
Monday Night and Tuesday: Surface high pressure will build into the
region Monday night and be located directly overhead by 12Z Tuesday.
This will result in mainly clear skies, light winds, and comfortable
temperatures. Lake breezes should abound along the shores of the
Great Lakes on Tuesday with this regime. Lows Monday night will dip
into the coolish 40s, with highs Tuesday in the comfortable 70s.
Tuesday Night and Wednesday: As surface high moves east, lower
tropospheric WAA will commence across the Upper Mississippi Valley
and Great Lakes and this will help to build aforementioned upper
ridge. 850 mb temps will moderate from +10-13C Tuesday to +17-20C by
late Wednesday, as 500 mb heights build to +588 dm over northern
Michigan. Models are in reasonable agreement that convection will
fire during the day near apex of building upper ridge coincident
with focused 850 mb inflow axis. Expectation is for widely scattered
midday storms over western U.P. and Wisconsin to drift ESEWD (and/or
develop) into NW Lower and E Upper during the afternoon where CAPEs
will be above 1000 J/kg - thanks to highs reaching the low-mid 80s
and surface dew points starting to creep upward.
BBS
Wednesday night through Sunday...
By Wednesday night, surface high pressure continues to shift off to
the east with shower and thunderstorm chances increasing across much
of northern Michigan ahead of a mid-level shortwave expected to
round the building ridge axis over the heart of the country,
arriving into the Great Lakes by Thursday morning. With little
dynamic forcing for ascent and a rather subtle wave, severe storms
are not anticipated at this time.
Strong upper-level ridging continues through at least Friday with
very warm weather perhaps being the main story in the extended
before dampening thanks to a strong wave moving through southern
Canada expected to lower heights and result in more zonal flow
across much of the country for next weekend. However, prior to zonal
flow prevailing, several additional shortwaves are expected to cross
the northern Great Lakes through Friday in a "ring of fire" type
pattern, bringing additional scattered shower/storm chances. As was
mentioned yesterday, guidance run-to-run consistency limits overall
confidence as to which wave(s) will produce the best precip chances,
ultimately resulting in low end chance PoPs throughout the Wednesday
night through Friday night timeframe. Details regarding the
potential for severe weather with a pattern conducive for a MCS or
two crossing portions of the Great Lakes will have to be monitored
as we get closer. Weak sfc high pressure noses in from the north
Saturday through the first half of Sunday with little in the way of
sensible weather at this juncture, but will continue to monitor in
future outlooks as the pattern remains fairly unsettled through the
end of the forecast period.
Warm temperatures continue with the warmest days expected to be
Thursday and Friday where highs are expected to top out in the upper
80s to mid-90s across many areas. Low-mid 80s expected Saturday-
Sunday. Mild overnight lows anticipated as well, ranging from the
low 60s to low 70s.
Gillen
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 726 PM EDT Sun Jul 17 2016
IFR this evening at PLN, otherwise mostly VFR.
Low pressure passing north of Superior will help push a cold
front across the region late tonight. Widespread rain earlier
today has exited, leaving behind an airmass that is not especially
conducive to shra/tsra activity. We could see sct shra/tsra
activity this evening/overnight, but currently thinking that most
places will stay dry. An IFR stratus deck lingers over far
northern lower MI (including PLN), and will likely persist until
the front arrives later tonight. Much drier air moves in for
Monday, which looks quiet.
Sw winds will veer w nw tonight, and the nw and almost north by
late Monday. LLWS this evening APN/PLN.
&&
.MARINE...
Issued at 351 PM EDT Sun Jul 17 2016
...Significant changes to winds...
The better pressure gradient has been pushed south as an area of low
pressure and lighter winds will cross the Straits region by evening.
Will drop several of the advisories, although expect to feel winds
increase some into the evening. Winds shift more westerly tonight
and NW by Monday behind a cold front, where additional advisory
level gusts and choppy waters are possible around Presque Isle.
As far as storms, the chance for seeing them has lessened
significantly. There is a low chance for isolated to scattered
storms to develop this evening, and into the overnight hours nearer
the Saginaw Bay. There is even a lower chance for storms to be
severe.
&&
.APX Watches/Warnings/Advisories...
MI...BEACH HAZARDS STATEMENT until midnight EDT tonight for MIZ020-
025-031.
LH...SMALL CRAFT ADVISORY until 5 AM EDT Monday for LHZ349.
LM...SMALL CRAFT ADVISORY until 5 AM EDT Monday for LMZ323-342-
344>346.
LS...NONE.
&&
UPDATE...JZ
SHORT TERM...Dickson
LONG TERM...Gillen/BBS
AVIATION...JZ
MARINE...DicksonHazardous weather outlook, Jul 17, 10:49 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1049 PM EDT SUN JUL 17 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-180830- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1049 PM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. SOME THUNDERSTORMS WILL OCCUR TONIGHT...ESPECIALLY NORTH OF M-68 BEFORE 3 AM. A FEW STORMS COULD BECOME SEVERE...PRODUCING HAIL THE SIZE OF QUARTERS...AND WIND GUSTS TO 60 MPH. THERE IS A HIGH SWIM RISK...INCLUDING AN ELEVATED RISK FOR RIP CURRENTS...TODAY AND THROUGH THIS EVENING ON LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN FROM LEELANAU TO MANISTEE. PLEASE SEE THE BEACH HAZARD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE AT VARIOUS TIMES FROM LATE WEDNESDAY THROUGH FRIDAY NIGHT. HEAT AND HUMIDITY WILL INCREASE MID TO LATE THIS COMING WORK WEEK. HEAT INDICES IN THE MID AND UPPER 90S ARE POSSIBLE THURSDAY AND FRIDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON ANY SIGNIFICANT WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB/SMD/JZ
In the hours before
Special weather statement, Jul 17, 9:31 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 931 PM EDT SUN JUL 17 2016 MIZ015-180200- MACKINAC- 931 PM EDT SUN JUL 17 2016 ...A LINE OF THUNDERSTORMS WILL AFFECT NORTHWESTERN MACKINAC COUNTY... AT 930 PM EDT...RADAR INDICATED THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR MCMILLAN TO 11 MILES EAST OF STEUBEN. MOVEMENT WAS EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CURTIS...CORINNE...GOULD CITY...ENGADINE AND GARFIELD TOWNSHIP. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4624 8586 4624 8515 4605 8579 4607 8587 TIME...MOT...LOC 0130Z 272DEG 40KT 4632 8575 4624 8623 JZ
Special weather statement, Jul 17, 10:00 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EDT SUN JUL 17 2016
MIZ008-015-180245-
MACKINAC-CHIPPEWA-
1000 PM EDT SUN JUL 17 2016
...A LINE OF THUNDERSTORMS WILL AFFECT CHIPPEWA AND MACKINAC
COUNTIES...
AT 958 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF HULBERT TO BLANEY
PARK. MOVEMENT WAS EAST AT 40 MPH.
WINDS TO AROUND 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PICKFORD...RUDYARD...BREVORT...TROUT LAKE...EPOUFETTE...NAUBINWAY...
GARNET...KELDEN...GOULD CITY...ENGADINE...AND REXTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4625 8542 4625 8524 4630 8523 4624 8411
4621 8408 4593 8503 4601 8535 4601 8548
4599 8550 4604 8587 4613 8586
TIME...MOT...LOC 0158Z 278DEG 46KT 4627 8525 4610 8590
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:31 PM EDT | Special Weather Statement | APX | Mackinac | 29 min |
| Jul 17, 9:54 PM EDT | Special Marine Warning | APX | 66 min | |
| Jul 17, 10:00 PM EDT | Special Weather Statement | APX | Mackinac | 45 min |
| Jul 17, 10:30 PM EDT | Special Marine Warning | APX | 90 min | |
| Jul 17, 11:56 PM EDT | Special Marine Warning | APX | 64 min | |
| Jul 18, 12:03 AM EDT | Special Weather Statement | APX | Cheboygan | 27 min |
| Jul 18, 3:14 AM EDT | Small Craft Advisory | APX | 17 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.